MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PRECISE BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PRECISE BIPOLAR FORCEPS
Model Number 420110-12
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the precise bipolar forceps involved with this complaint and completed the device evaluation.The reported complaint was confirmed during failure analysis.The instrument was found to have damage of the conductor wire¿s insulation.This failure is commonly caused by mishandling/misuse, such as collision of the instrument.There was no material missing.The instrument passed the electrical continuity test.The instrument was found to have a bent grip, causing side to side misalignment of the grips.There was a 0.011¿ offset at the tips.The root cause of this failure is attributed to mishandling/misuse.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.The customer reported that the event occurred on (b)(6) 2020, and the instrument had two lives remaining.Upon review of the instrument log for the precise bipolar forceps (420110-12/n11190423 393), the instrument was last used on (b)(6) 2020 on system (b)(4) and has two lives remaining.There is no indication that the instrument was used in subsequent procedures after the event reported on this record.No image or video clip for the reported event was submitted for review.Based on the information provided at this time, this complaint is being reported due to the following conclusion: the bipolar instrument had conductor wire damage, which could lead to inadvertent transmission to tissue other than intended via the exposed conductor wire.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that prior to starting a da vinci-assisted prostatectomy surgical procedure, the rubber on the precise bipolar forceps instrument was noted to be broken.The instrument was replaced.There was no report of fragment(s) falling inside the patient.The procedure was completed with no reported injury.Due to the alleged issue, the procedure was delayed by 3 minutes.Intuitive surgical, inc.(isi) has attempted to obtain additional information related to the reported event.However, as of the date of this report, no additional information has been provided.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PRECISE BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key11084794
Report Number2955842-2020-11408
Device Sequence Number2849820
Product Code NAY
UDI-Device Identifier00886874111352
UDI-Public(01)00886874111352(10)N11190423
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420110-12
Device Catalogue Number420110
Device Lot NumberN11190423 393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2020
Initial Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age76 YR
Patient Weight69